MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number F6ADP282RT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an supraventricular tachycardia (svt) ablation procedure with a webster¿ electrophysiology catheter and the biosense webster, inc product analysis lab observed electrodes crushed and no residues of pu (polyurethane) on the edge.Initially it was reported that before the procedure, after unpacking the package, it was found that the fifth and the sixth electrode had been thinner than other normal electrodes (provided a photo).A second device was used to complete the procedure.There was no patient consequence reported.Additional information was received.There was no physical damage to the outer box or packaging.The device was secured properly in the tray.There was no damage to the device due to any part of the packaging being damaged.All packaging will be shipped.Catheter was not pre-shaped and was not used in the patient.The issue did not result in exposure of any internal components or any lifted or sharp edges.The event was assessed as not mdr reportable for an electrode damaged without foreign material without sharp or rough edges.The most likely consequence was an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death was remote.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 18-jan-2023, electrodes five and six were found crushed and no residues of pu (polyurethane) on the edge were observed.The electrodes founded crushed and no residues of pu (polyurethane) on the edge was assessed as mdr reportable.The awareness date for this reportable lab finding was 18-jan-2023.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 10-jan-2023.The investigation was completed on 18-jan-2023.A picture was received for evaluation following biosense webster's procedures.According to pictures provided by the customer, the electrodes 5-6 were observed with a squashed condition, no sharp edges were noted.The squashed condition noted on the electrodes are related to the customer complaint.The customer complaint was confirmed based on the picture received.The product analysis was performed as appropriate in order to find the root cause of the complaint.The product was returned to biosense webster (bwi) for evaluation.A visual inspection of the returned device was performed following bwi procedures.Visual analysis of the returned device revealed that the electrodes five and six were found crushed, and no residues of pu (polyurethane) on the edge were observed.The issue reported by the customer was confirmed.The instructions for use (ifu) contain the following recommendations: do not use excessive force to advance or withdraw the catheter through the guiding sheath when resistance is encountered.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.Explanation of codes: investigation findings: appropriate term/code not available (c22) / investigation conclusions: cause not established (d15) were selected as related to the picture provided.Investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the customer reported ¿electrode damage¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16376595
Report Number2029046-2023-00301
Device Sequence Number6279092
Product Code DRF
UDI-Device Identifier10846835007534
UDI-Public10846835007534
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2024
Device Model NumberF6ADP282RT
Device Catalogue NumberF6ADP282RT
Device Lot Number30618016M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Initial Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CATHETER
Patient SexUnknown